Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 24, 2005, 4:50 PM CDT for LeFlore County, Oklahoma. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2005, 4:50 PM CDT (21:50 UTC)
- Expired
- May 24, 2005, 6:15 PM CDT
- In force
- 85 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 10:55 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 24, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242150 SVRTSA OKC079-242315- /O.NEW.KTSA.SV.W.0165.050524T2150Z-050524T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT TUE MAY 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF BOKOSHE TO 2 MILES SOUTHEAST OF BOKOSHE...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SPIRO...POCOLA AND ARKOMA. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3528 9492 3503 9494 3515 9448 3540 9444 $$
3 follow-up statements
000 WWUS54 KTSA 242221 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 521 PM CDT TUE MAY 24 2005 OKC079-242315- /O.CON.KTSA.SV.W.0165.000000T0000Z-050524T2315Z/ LE FLORE OK- 521 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR LE FLORE COUNTY... AT 514 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF SHADY POINT TO 2 MILES NORTHWEST OF SPIRO...MOVING EAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY POINT... SCULLYVILLE...POTEAU...BRADEN...CAMERON...POCOLA...ARKOMA AND ROCK ISLAND. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3528 9492 3502 9494 3496 9446 3540 9444 $$
000 WWUS54 KTSA 242229 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT TUE MAY 24 2005 OKC079-242315- /O.CON.KTSA.SV.W.0165.000000T0000Z-050524T2315Z/ LE FLORE OK- 528 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR LE FLORE COUNTY... AT 527 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF MILTON TO 2 MILES WEST OF PANAMA TO 3 MILES NORTH OF SPIRO...MOVING EAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANAMA... SPIRO...SCULLYVILLE...SHADY POINT...BRADEN...ARKOMA...POCOLA... CAMERON...ROCK ISLAND AND POTEAU. THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3528 9492 3502 9494 3496 9446 3540 9444 $$
000 WWUS54 KTSA 242244 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT TUE MAY 24 2005 OKC079-242315- /O.CON.KTSA.SV.W.0165.000000T0000Z-050524T2315Z/ LE FLORE OK- 544 PM CDT TUE MAY 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR LE FLORE COUNTY... AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE WINDS TO 80 MPH. SIREN ACTIVATION IS SUGGESTED. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF POTEAU TO 3 MILES SOUTHEAST OF SHADY POINT TO 3 MILES WEST OF BRADEN...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMERON...POCOLA AND ROCK ISLAND. THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3528 9492 3502 9494 3496 9446 3540 9444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:35 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 24, 3:35 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... FREQUENT ATTEMPTS AT SURFACE BASED CONVECTION HAVE CONTINUED WITHIN THE PAST FEW HOURS...WITH EACH SUCCESSIVE ATTEMPT SHOWING STRONGER RADAR SIGNATURES. THE CAPPING INVERSION HAS WEAKENED SIGNIFICANTLY...WITH THE LEAST INHIBITION NOTED ALONG A SOUTHERN CREEK COUNTY...TO MUSKOGEE...TO SALLISAW LINE. SURFACE BOUNDARY CLEARLY DEPICTED IN SURFACE OBS AND KINX RADAR...AND HAS CONTINUED TO SLOWLY SAG SOUTHWARD. CURRENTLY THE BOUNDARY RUNS FROM NEAR BRISTOW...TO MUSKOGEE...AND BECOMES INCREASINGLY INFLUENCED BY THE ARKANSAS RIVER VALLEY FURTHER EASTWARD. A WEAK SURFACE LOW IS LOCATED OVER OKMULGEE COUNTY ALONG THE BOUNDARY...WITH THE STRONGEST MOISTURE CONVERGENCE LOCATED ACROSS OKMULGEE AND MUSKOGEE COUNTIES. SURFACE BASED CONVECTION IS EXPECTED TO DEVELOP WITHIN THE NEXT FEW HOURS...WITH CURRENT INSTABILITY SUPPORTING VIGOROUS UPDRAFTS. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLULAR MODE...WITH IMPRESSIVE VEERING PROFILES NOTED ON KSRX VAD WIND PROFILE. CAPE TO 700MB IN EXCESS OF 100 J/KG ALONG THE BOUNDARY...LOCALLY LOWER LCL HEIGHTS...AND MORE STRONGLY BACKED SURFACE WINDS WILL RAISE THE TORNADIC POTENTIAL WITH ANY DEVELOPED SUPERCELL WHICH CAN RESIDE IN PROXIMITY TO THE BOUNDARY. THE DURATION WHICH CELLS CAN REMAIN ISOLATED IS UNCLEAR...WITH POSSIBLE EVOLUTION TO LINE SEGMENTS INCREASING THE RISK OF STRONG WINDS. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, May 23, 5:00 PM CDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON MAY 23 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 23 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...THIS EVENING AND OVERNIGHT.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A WARM FRONT HAS LIFTED WELL NORTH OF THE REGION INTO CENTRAL KANSAS
THIS AFTERNOON. ALTHOUGH THE CAP HAS STARTED TO WEAKEN ACROSS
PORTIONS OF SOUTHERN KANSAS...WITH LIMITED MOISTURE CONVERGENCE
SOUTH OF THE WARM FRONT...COUPLED WITH THE POTENTIAL FOR A WEAK CAP
TO REMAIN...CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING REMAIN LOW.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVERNIGHT TONIGHT. A
COMPLEX OF THUNDERSTORMS IS LIKELY TO DEVELOP THIS EVENING ACROSS
WESTERN KANSAS. THIS COMPLEX IS FORECAST TO MOVE SOUTHEAST AND
COULD APPROACH NORTHEAST OKLAHOMA AFTER MIDNIGHT. ELEVATED
INSTABILITIES REMAIN HIGH ENOUGH OVERNIGHT SO THAT ANY STORMS THAT
DO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT WOULD POSE A WIND OR
HAIL THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR OVERNIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN UNSETTLED PATTERN WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND
WITH DISTURBANCES IN THE NORTHWEST FLOW ALOFT RESULTING IN PERIODIC
THUNDERSTORM CHANCES. THE BEST CHANCES MAY BE IN THE OVERNIGHT HOURS
AS WOULD BE TYPICAL FOR EARLY SUMMER. THERE WILL BE SOME SEVERE
WEATHER POTENTIAL WITH EACH ROUND OF STORMS...BUT THE PATTERN IS TOO
COMPLEX TO ATTEMPT TO REFINE THE OUTLOOK AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, May 24, 11:03 AM CDT, 5 hours 47 minutes before
ARZ001-002-010-011-241700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT TUE MAY 24 2005
ARZ001-002-010-011-241700-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1106 AM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL...BENTON...MADISON AND WASHINGTON
AT 1103 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
IN AN AREA FROM 5 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
SOUTHEAST OF HICKS TO NEAR EUREKA SPRINGS...MOVING TO THE EAST AT 10MPH.
A LARGE PORTION OF CARROLL...BENTON...MADISON AND WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH NOON CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.Special weather statement, May 24, 3:39 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT TUE MAY 24 2005
OKZ068-069-242145-
ADAIR OK-CHEROKEE OK-
339 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF COOKSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH AND
COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, May 24, 3:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT TUE MAY 24 2005
OKZ067-242130-
WAGONER OK-
354 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 354 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF OKAY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER AND OKAY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 24, 4:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL OKMULGEE 35.62N 95.96W
05/24/2005 1.75 INCH OKMULGEE OK LAW ENFORCEMENT
&&
JDSLocal storm report, May 24, 4:14 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 5 N HENRYETTA 35.51N 95.98W
05/24/2005 1.00 INCH OKMULGEE OK TRAINED SPOTTER
&&
JDSLocal storm report, May 24, 4:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT TUE MAY 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 1 W SCHULTER 35.51N 95.97W
05/24/2005 65 MPH OKMULGEE OK STORM CHASER
&&
EJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 39 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 54 min |
| May 24, 4:06 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 84 min |
| May 24, 4:09 PM CDT | Tornado Warning | TSA | Cherokee | 51 min |
| May 24, 4:13 PM CDT | Tornado Warning | TSA | McIntosh, Okmulgee | 41 min |
| May 24, 4:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 24, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 57 min |
| May 24, 4:31 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 70 min |
| May 24, 4:46 PM CDT | Flash Flood Warning | TSA | Cherokee | 119 min |
| May 24, 5:33 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 117 min |
| May 24, 5:45 PM CDT | Tornado Warning | TSA | LeFlore | 60 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 43 min |
| May 24, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.